It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-15-2004, 09:14 PM   #1
Junior Member
(female)
 
Join Date: Jul 2004
Posts: 22
teadkin HB User
Unhappy Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

I've been put on Depakote 250mg in the morning and 500mg at night! I have read so many places that Depakote causes weight gain, and since I just lost 20l pounds after 2 back surgeries this summer, the last thing I want to do is gain it back and then some. When I was put on Prozac, I gained 40+ pounds, I lost it only to gain it all bakck again. Now, after years of being off Prozac, I have lost 20 pounds but I was just put on Depakote about 3 weeks ago and I am terrified of going overboard with the weight-gain that is inevitable in my case if there is ever ANY chance of an increase in weight associated with a medication. Does anyone know if there is a problem with weight gain and Trileptal? Also, I am majorly dozing all of the time, but I was also put on Geodon a week ago. Does Depakote make you extremely sleepy, how about if I can switch to Trileptal, does high doses of that zap you of all energy?? Thanks for the reply/replies!! teadkin

 
Old 10-16-2004, 07:22 AM   #2
Veteran
(female)
 
Join Date: Dec 2003
Location: a state that borders canada
Posts: 396
weasel HB User
Re: Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

i ha dno weight gain on trileptal but i felt like a zombie and it didnt help me at all.......i havent been on depakote, but my sister was, and she blew up like a ballon.....went from under weight to over weight. although she had a diet that consisted mainly of ice cream......i think if you are worried about it, one way to minimize it is just be careful what you eat.

 
Sponsors Lightbulb
   
Old 10-16-2004, 06:42 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2004
Posts: 1,146
analog2000 HB User
Re: Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

Quote:
Originally Posted by teadkin
I am majorly dozing all of the time, but I was also put on Geodon a week ago.

My husband takes Geodon and has had incredible success with it. But it absolutely knocks him out!

He was having a lot of trouble until we figured out it was the Geodon causing the tiredness. He has gone down to the lowest possible dose and takes it before bed. It kicks in after about an hour, and then I could drive a truck through the room and he wouldn't notice.

Good luck.

 
Old 10-18-2004, 09:44 AM   #4
Senior Member
(female)
 
Join Date: Jul 2003
Location: flint,mi,united states
Posts: 121
Lonely810810 HB User
Re: Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

I took depakote er 1500 mg a day and gained 30 pounds in a month.I am currently on trileptal 1800mg aday and have a slight very slight weight gain nothing compared to depakote.I am also on abilify and it is like an appetitite suppressant.So it kinda evens out.I also take zolft.Oh and xanax.As far as the effect of the medication I like depakote the best it calmed me down as far as a mood stabilizer goes.Trileptal is good to.I always feel happy.Until I forget to take it.

 
Old 10-22-2004, 04:45 PM   #5
Newbie
 
Join Date: May 2004
Posts: 9
Saraagan HB User
Re: Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

I have not seen any weight gain on Depokote! I am also on Effexor as well. I just watch what I eat! I am however, tired all the flipping time! SUCKS the big one!

 
Old 11-18-2004, 01:14 PM   #6
Newbie
 
Join Date: Aug 2004
Posts: 6
plumloco HB User
Re: Trileptal - Weight gain/Sleepiness vs. Depakote - Weight gain/Sleepiness

I was recently put on Depakote 250mg and have gained approximately 6lbs in two months. I am not sure if it is from the medication as other factors may be involved. Now that I am aware of it, I am watching it closely. I weigh religiously each week. I have never associated my energy level with my meds but rather with my moods, my illness. Within the last year I have followed a strict adherence to a diet and exercise routine and have also lost weight. I have found that both my mental and physical being has improved greatly. Have you discussed this with your pdoc?

God bless!

Last edited by plumloco; 11-18-2004 at 02:09 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
weight gain and sleepiness with Depakote PrincessSarah7 Bipolar Disorder 12 02-18-2009 07:42 PM
On Depakote for 10 yrs thinking about Trileptal for weight loss jgr01 Bipolar Disorder 5 04-15-2008 07:17 AM
depakote, weight gain and digestion firehorse Epilepsy 5 08-16-2005 05:09 PM
Depakote and Trileptal interactions firehorse Epilepsy 5 07-26-2005 08:16 AM
Lamictal vs. Trileptal and how about Geodon? Lillies4Laurie Bipolar Disorder 3 05-29-2005 11:13 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!